We are 219,480 members in 81 forums discussing 155,301 topics.

Help with Abbreviations

Topic: Tamoxifen

Forum: "Middle Age" 40-60(ish) Years Old With Breast Cancer —

Meet others in this age-range who share similar life issues.

Posted on: Oct 7, 2018 03:11PM

Gilli76 wrote:

Hi friends! I’m just curious to see how tamoxifen is making you feel. My last radiation treatment is Tuesday and I start my tamoxifen Wednesday. I’m more nervous for tamoxifen than I was radiation and surgery. I know it reduces my chances of breast cancer recurring but I don’t want to feel awful for the next 10 years. I have 2 children at home. My oldest daughter is in college and will be moving out in the next 2 years or so. My son is 5. He just started Kindergarten. I wish the side effects were “reduces wrinkles, lose 10 pounds and unexplained bursts of energy” 😊 Thank you! Love, prayers and strength to all of you.

❤️ TLG

Log in to post a reply

Page 1 of 1 (5 results)

Posts 1 - 5 (5 total)

Log in to post a reply

Oct 7, 2018 08:52PM Meow13 wrote:

Make sure your doctor keeps an eye on uterus. You may have menopausal symptoms. May have joint pain as well. I never took tamoxifen but did AI treatment. It feels like you are aging. My SIL unfortunately was one of those very rare cases that developed uterine cancer from tamoxifen. I blame her doctor she complained of feeling something which turned out to be tumors. By the time the doctor investigated it was too late to save her. So I can't say this enough make sure your doctor is monitoring you. Don't be afraid it is extremely rare.

Log in to post a reply

Oct 8, 2018 08:53PM edwards750 wrote:

OMG Meow that is so tragic. I’m off Tamoxifen but I know ladies who are still taking it. I’ll pass this on to them.

Diane

Log in to post a reply

Oct 8, 2018 10:22PM KCMC wrote:

Hi, I started taking Tamoxifen in February of this year. Make sure you get a base line sonogram of your uterus to check the thickness of your uterine lining. After that you need to have a follow up sonogram every year to keep an eye on any changes. Tamoxifen can also cause blood clots, with my oncologists approval I have been taking a baby aspirin a day. I have no joint pain, but I do have hot flashes, a couple a day and a lot of vaginal discharge. I wear panty liners for this otherwise my underwear would be stained. There has been vaginal changes, so i moisturize the area with coconut oil or my Gynecologist told me even olive oil would be fine. Good luck, I hope you have limited side effects.

Dx 3/13/2017, DCIS/IDC, Left, 4cm, Stage IIA, Grade 2, 0/2 nodes, ER+/PR+, HER2+ (FISH)
Log in to post a reply

Oct 9, 2018 12:17PM Gilli76 wrote:

Thank you for your replies. Meow I’m so very sorry to hear of your loss. That is heartbreaking.

KCMC, An aspirin a day sounds like a great idea. I will ask my oncologist. Thank you so much.

Log in to post a reply

Apr 5, 2019 01:53PM Allenan wrote:

Hi

I have been on. T for 6.5 years now. Really tolerated it well. However i do feel my joints have aged 10 years. I would get a light period once or twice a year and had TV ultrasound each year. Thickness have been 7mm to 9mm for the last 5 years. Had biopsy in 2015. Benign.

Now i am having a full blown period at age 54 after going almost 1.5 years with just light period in Nov 2018 Cocerned bc GYN said i missed last year's TV ultrasound in Sept 2018. Had death in family so i guess i was not paying attention. I will have to get a Biopsy asap. YIKES

Btw...my Onc says i need to stay on tamoxifen for 10 years. That is the new guideline.


Lumpectomy 5/20, Re-excision 6/6 and re-re-excsion 6/24. Chemo 7/17 TC x 4. Faith matures into Trust and I fully exercise my Faith as I go through this journey so I can trust God totally. Dx 4/18/2011, IDC, 1cm, Stage I, Grade 2, 0/9 nodes, ER+/PR-, HER2-

Page 1 of 1 (5 results)